Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 120, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Nov 19, 2021, 2:09 AM PST. It took effect at Nov 19, 2021, 4:00 PM PST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2021, 2:09 AM PST (10:09 UTC)
- In effect from
- Nov 19, 2021, 4:00 PM PST
- Expired
- Nov 21, 2021, 10:00 AM PST
- In force
- 42 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
913 WHUS76 KMFR 191009 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 209 AM PST Fri Nov 19 2021 PZZ350-370-192315- /O.EXT.KMFR.SE.W.0077.000000T0000Z-211120T0000Z/ /O.NEW.KMFR.SC.Y.0120.211120T0000Z-211122T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 209 AM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... * WHAT...Very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, and north winds of 20 to 25 kt. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon, followed by Small Craft Advisory conditions that will gradually improve through Sunday. * WHEN...The Hazardous Seas Warning is in effect until 4 PM PST this afternoon, followed by a Small Craft Advisory from 4 PM this afternoon to 4 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-192315- /O.EXT.KMFR.SE.W.0077.000000T0000Z-211121T0300Z/ /O.NEW.KMFR.SC.Y.0120.211120T0000Z-211122T0000Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 209 AM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 7 PM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... * WHAT...North winds 20 to 25 kt, with very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, becoming wind- driven at 8 to 11 feet Saturday. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon, then continue for areas south of Gold Beach through Saturday, with Small Craft Advisory conditions elsewhere. * WHEN...The Hazardous Seas Warning is in effect until 7 PM PST Saturday, with Small Craft Advisory in effect from 4 PM this afternoon to 4 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-192315- /O.CON.KMFR.SE.W.0077.000000T0000Z-211120T1200Z/ /O.NEW.KMFR.SC.Y.0120.211120T0000Z-211122T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 209 AM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... * WHAT...North winds 20 to 25 kt, with very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, becoming wind- driven at 8 to 11 feet Saturday. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon, then continue for areas beyond 5 nm form shore and south of Cape Ferrelo tonight, with Small Craft Advisory conditions elsewhere. * WHEN...The Hazardous Seas Warning is in effect until 4 AM PST Saturday. The Small Craft Advisory is in effect from 4 PM this afternoon to 4 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
6 follow-up statements
942 WHUS76 KMFR 192218 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 218 PM PST Fri Nov 19 2021 PZZ356-201200- /O.EXT.KMFR.SE.W.0077.000000T0000Z-211120T0000Z/ /O.EXT.KMFR.SC.Y.0120.211120T0000Z-211121T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 218 PM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...North winds 20 to 25 kt, with very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, becoming wind- driven at 8 to 11 feet Saturday. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon. Tonight Small Craft Advisory conditions will affect all areas, then mainly beyond 5 nm from shore Saturday. * WHEN...For the Hazardous Seas Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 10 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-201200- /O.CON.KMFR.SE.W.0077.000000T0000Z-211120T0000Z/ /O.EXT.KMFR.SC.Y.0120.211120T0000Z-211121T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 218 PM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, and north winds of 20 to 25 kt. Seas will become wind driven at 9 to 10 feet tonight. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon, followed by Small Craft Advisory conditions that will gradually improve Saturday. * WHEN...For the Hazardous Seas Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 10 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-201200- /O.CON.KMFR.SE.W.0077.000000T0000Z-211121T0300Z/ /O.EXT.KMFR.SC.Y.0120.211120T0000Z-211121T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 218 PM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...North winds 20 to 25 kt, with very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, becoming wind- driven at 8 to 11 feet Saturday. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon, then continue for areas south of Pistol River Beach through Saturday, with Small Craft Advisory conditions elsewhere. * WHEN...For the Hazardous Seas Warning, until 7 PM PST Saturday. For the Small Craft Advisory, until 10 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
145 WHUS76 KMFR 201022 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 222 AM PST Sat Nov 20 2021 PZZ376-202330- /O.EXT.KMFR.SE.W.0077.000000T0000Z-211121T0000Z/ /O.EXT.KMFR.SC.Y.0120.000000T0000Z-211121T2100Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 222 AM PST Sat Nov 20 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST SUNDAY... * WHAT...North winds 20 to 25 kt with steep to very steep, hazardous seas of 8 to 11 ft through this afternoon. Seas will be a mix of northwest swell and wind seas. Steep seas of 6 to 8 feet will linger tonight into early Sunday afternoon. * WHERE...Very steep and hazardous seas will affect areas from Cape Ferrelo southward through this afternoon, with Small Craft Advisory conditions elsewhere. * WHEN...For the Hazardous Seas Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 1 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-202330- /O.EXT.KMFR.SC.Y.0120.000000T0000Z-211121T2100Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 222 AM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST SUNDAY... * WHAT...Steep and hazardous seas of 6 to 8 ft and north winds of 20 to 25 kt. Seas will be a mix of wind seas and northwest swell at 10 to 11 seconds. * WHERE...Steep and hazardous seas will affect all areas south of Winchester Bay today through Sunday morning, then for areas south of Bandon beyond 20 nm from shore early Sunday afternoon. * WHEN...Until 1 PM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-356-202330- /O.CON.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 222 AM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Steep and hazardous seas of 6 to 9 ft and north winds of 20 to 25 kt. Seas will be a mix of wind seas and northwest swell at 10 to 11 seconds. * WHERE...Steep and hazardous seas will affect most areas south of Bandon through this evening, then for areas beyond 5 nm from shore from 10 nm north of Cape Blanco to Point Saint George tonight through Sunday morning. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
431 WHUS76 KMFR 202201 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 201 PM PST Sat Nov 20 2021 PZZ376-211200- /O.EXT.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ /O.CON.KMFR.SE.W.0077.000000T0000Z-211121T0000Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 201 PM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 20 to 25 kt with steep to very steep, hazardous seas of 8 to 11 ft. Steep seas of 6 to 8 feet will linger tonight into late Sunday morning. * WHERE...Very steep and hazardous seas will affect areas from Cape Ferrelo southward through this afternoon, with Small Craft Advisory conditions elsewhere. * WHEN...For the Hazardous Seas Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 10 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-211200- /O.EXT.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 201 PM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Steep and hazardous seas of 6 to 8 ft and north winds of 20 to 25 kt. * WHERE...Steep and hazardous seas will affect all areas south of Denmark. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-356-211200- /O.CON.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 201 PM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Steep and hazardous seas of 6 to 9 ft and north winds of 20 to 25 kt. * WHERE...In zone 350, steep and hazardous seas will affect most areas south of Denmark and beyond 5 nm from shore. In zone 356 mainly beyond 5 nm from shore. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
931 WHUS76 KMFR 210502 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 902 PM PST Sat Nov 20 2021 PZZ350-356-370-376-211800- /O.CON.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 902 PM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Slowly diminishing seas 5 to 8 ft with north to northeast winds 15 to 20 kt. The seas are a mix of wind wave, fresh swell, and a northwest swell at 10 seconds. * WHERE...From around Cape Blanco southward, beyond 5 nm from shore. Seas will be highest in the portion south of Gold Beach. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
752 WHUS76 KMFR 210952 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 152 AM PST Sun Nov 21 2021 PZZ350-356-370-376-211800- /O.CON.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 152 AM PST Sun Nov 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Steep 5 to 8 ft seas with north to northeast winds 15 to 20 kt due to a mix of wind wave, fresh swell, and a northwest swell at 10 to 11 seconds. * WHERE...From near Cape Blanco southward, beyond 5 nm from shore. Seas will be highest in the portion south of Gold Beach. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
615 WHUS76 KMFR 211007 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 207 AM PST Sun Nov 21 2021 PZZ350-356-370-376-211800- /O.CON.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 207 AM PST Sun Nov 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Steep 5 to 8 ft seas with north to northeast winds 15 to 20 kt due to a mix of wind wave, fresh swell, and a west-northwest swell at 10 to 11 seconds. * WHERE...From near Cape Blanco southward, beyond 5 nm from shore. Seas will be highest in the portion south of Gold Beach. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 8:37 PM PST, 5 hours 32 minutes earlier.
Area forecast discussion, Nov 18, 8:37 PM PST, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Medford OR
837 PM PST Thu Nov 18 2021
.DISCUSSION...Despite the quite a large amount of showers on
radar, accumulating precipitation is hard to come by. Amounts are
generally less than 0.1", except in the Southern Coast range where
amounts are approaching 0.2".
More showers will form overnight as the surface low pressure
center approaches the Oregon coast near Astoria. As the low
advances a cold front will move onshore overnight. This front as
it has approached the coast has organized more than projected over
the past few days. The result of this is a stronger pressure
gradient and therefore stronger wind speeds along ridges, the
Shasta Valley, and east of the Cascades. A Wind Advisory remains
in effect for the Shasta Valley and the east side, mostly in Lake
County (see NPWMFR for specifics on wind hazards).
Showers will taper off fairly quickly by Friday morning as the
trough departs. High pressure will set up offshore leading to some
weak east flow along the coast ranges. The east flow will linger
through the weekend as a drier and colder air mass settles into
the region. We can expect fog at night and stratus through the
afternoon with sun really only accessible at higher elevations.
Overall though, this represents no change to the forecast and
further details can be found in the previous discussion below.
-Miles
&&
.AVIATION...19/00Z TAFs...Low level wind shear remains a concern
west of the Cascades this evening with some strong south westerly
flow aloft ahead of the front. With some stronger winds in the
valleys this evening, this wind shear concern is mostly along the
coast and locations east of the Cascades.
As for ceilings, it will be a mix of MVFR and VFR tonight with some
lower ceilings along the coast. The valley will probably be a mix
tonight with MVFR more likely. With a lot of wind aloft, the
boundary layer will have some light winds at time and keep those
ceilings from lowering below 1000 feet. Fog also is unlikely, yet
lower visibilities are possible under heavier rainshowers.
Conditions will trend towards VFR tomorrow evening after the front
moves through and drier air filters in briefly.
-Smith
&&
.MARINE...Updated 200 PM PST Thursday 18 November 2021...A cold
front is currently moving through the waters. Gale force winds and
hazardous seas have been observed near the buoys. We'll see the
winds weaken below gale force and shift out of the north later
tonight. The hazardous seas will continue through Friday night.
Brisk north winds will continue on Saturday as a thermal trough sets
up along the Oregon coastline. Small craft conditions are likely as
these north winds persist between 20 and 30 knots.
-Smith
&&
.PREV DISCUSSION... /Issued 320 PM PST Thu Nov 18 2021/
SHORT TERM...Today through Saturday night...
A fairly disorganized frontal system moving into the area today
has not resulted in much in the way of measurable precipitation
across the forecast area. Thus far, all locations, including the
Curry County coast, have recorded only a trace to a few hundredths
of an inch of precipitation. However, expectations have been and
continue to be that most of what does fall will do so the rest of
today into Friday morning. That said, precipitation amounts have
been refined, generally to lower expected amounts some across the
forecast area. This is because both radar and satellite imagery
suggest the bulk of the dynamics and moisture with the frontal
system are splitting, with a portion going northeastward along and
near the coast and another portion scooting across Northern
California.
Have generally followed the SPC HREF guidance in terms of where
and when precip will fall, but have cut back amounts to a little
below the SPC HREF Probability Matched Mean amounts. All in all,
precipitation amounts will be moderate along the coast and across
the mountains with quarter to half inch amounts, but up to an inch
in the Curry County mountains. The lower Klamath River Valley
south of Happy Camp and eastward into the Mount Shasta area as
well as the Siskiyous, Oregon Cascades and eastern Douglas County
are also likely to see quarter to half inch amounts. For valley
areas outside of those mentioned locations, amounts will be light,
mainly just a few hundredths of an inch, but up to a tenth to a
quarter of an inch for storm totals at some mid-elevations.
Precipitation is expected to taper off gradually on Friday, lastly
over the Cascades from Crater Lake NP northward Friday afternoon.
Snow levels will be in the 4500-5500 foot range Friday as
precipitation winds down.
Saturday into Sunday we'll shift gears toward a focus on the fog
and low cloud forecast, as well as easterly winds and
temperatures with an overall pattern shift reminiscent of what we
saw Tuesday and Wednesday of this current week. Extensive valley
fog Saturday morning is likely to continue into the afternoon
across the Umpqua Basin in and in the vicinity of Roseburg,
much of the Illinois Valley to include Grants Pass, and the northern
Shasta Valley. Saturday night into Sunday southeast winds
increase across the ridges and are likely to mix down into some
valley areas such as Ashland. However, winds might not be strong
enough this time around to shake the clouds out of the Medford,
Grants Pass, and Roseburg areas. ~BTL
LONG TERM...Sunday through Thanksgiving Day...An upper level ridge
will build into the area on Sunday. This will induce surface high
pressure offshore and also east of the Cascades, while a thermal
trough (albeit weakening) remains along the coast. Resulting
offshore flow will bring dry weather. Expect areas of higher terrain
and coastal areas to be sunnier and turn milder, while interior west
side valleys stay a bit cooler due to at least morning low
clouds/fog that could linger into afternoon in some locations.
The flow aloft early next week will be mostly zonal. This will allow
a Pacific disturbance to move in with the next chance of rain
arriving at the coast/Umpqua on Monday. Recent 12z deterministic
runs of the GFS/EC guidance are showing the flow splitting with
upper energy diving across NorCal and northern energy limping
through the PacNW with little fanfare. This scenario would result in
very little precipitation for areas farther inland. Ensemble
members, however, continue to favor a bit more of a coherent frontal
system, though still not one that will cause large/significant
impacts. The official forecast maintains this more likely scenario
with the probability of rain increasing along the coast Monday
night, and precipitation spreading inland to the Cascades. Some
light precip could linger into Tuesday, mainly from the Cascades
westward. Overall, this disturbance isn't likely to produce more
than relatively minor/nuisance impacts. These would be primarily due
to rain, but also perhaps some southerly breezes in advance of it
and light mountain snowfall.
Not much has changed regarding the expected pattern headed into
Thanksgiving Day and the holiday weekend. Upper ridging will move
back into the area mid next week and a period of dry weather will
coincide with one of the most traveled days of the year -- the day
before Thanksgiving. Model guidance is showing another frontal
system approaching the coast Thanksgiving Day, but it's looking like
a fairly typical or even somewhat weak mid-late November front.
It'll most likely move through SW Oregon and NorCal Thanksgiving
night, then dissipate over the area on Friday. This brings us to
next weekend and beyond. Model guidance continues to hint at a
wetter pattern eventually taking hold over the area, but they are at
odds with just how quickly this will occur. Some are showing the
wetter pattern developing later next weekend, while others are
pushing it back to the first week of December. Still, expect at
least one more frontal system to move onshore into the PacNW over
the weekend. Once again, we have plenty of time to address these
issues and sort them out, but this will hopefully give some insight
into some of the possibilities for late Nov/early Dec. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Hazardous Seas Warning until 4 AM PST Saturday for ORZ021-022.
Wind Advisory until 7 AM PST Friday for ORZ030-031.
CA...Wind Advisory until 7 AM PST Friday for CAZ085.
Wind Advisory until 4 AM PST Friday for CAZ081.
Pacific Coastal Waters...
Hazardous Seas Warning until 4 AM PST Saturday for
PZZ350-356-370-376.
Gale Warning until 10 PM PST this evening for
PZZ350-356-370-376.Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.